Alert archive / Indiana / River Flood Warnings in 2016
River Flood Warning 145, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jul 18, 2016, 11:42 AM EDT for Johnson County, Indiana. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2016, 11:42 AM EDT (15:42 UTC)
- Expired
- Jul 18, 2016, 9:15 PM EDT
- In force
- 10 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Johnson County, IN
The radar
The Indianapolis radar (KIND), 39 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Youngs Creek at Amity (AMTI3). The gauge peaked at 8.50 ft at Jul 19, 2016, 4:00 AM EDT.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03362000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
713
WGUS43 KIND 181542
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1142 AM EDT MON JUL 18 2016
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following rivers in central and southern
Indiana...
Youngs Creek...
.Minor flooding has developed along Youngs Creek in central
Indiana due to heavy rains this morning. Significant flooding is not
expected. Flooding may affect some county roads...low agricultural
land and some river parks.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC081-190115-
/O.NEW.KIND.FL.W.0145.160718T1542Z-160719T0115Z/
/AMTI3.1.ER.160718T1510Z.160718T1700Z.160718T1915Z.NO/
1142 AM EDT MON JUL 18 2016
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Youngs Creek at Amity.
* until this evening.
* At 11:15 AM Monday the stage was 7.2 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.9 feet by this
afternoon. The river will fall below flood stage late this
afternoon.
* At 7.0 feet...Youngs Creek at flood stage. Most low areas along
creek are flooded. Approaches to CR 400S bridge over Youngs Creek
begin to flood.
&&
LAT...LON 3945 8605 3942 8602 3937 8602 3938 8598
3943 8599 3945 8602
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 18, 10:34 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 18, 10:34 AM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1034 AM EDT MON JUL 18 2016 .UPDATE... No sections updated && .SYNOPSIS... Issued at 317 AM EDT Mon Jul 18 2016 Showers and thunderstorms can be expected across central Indiana today and tonight as a cold front tracks through the area. Any lingering activity will become confined to the southern counties tomorrow, closest to the aforementioned front. Precipitation will end across the entire forecast area by Tuesday night as high pressure strengthens over the region. After that, a weak frontal boundary could trigger some isolated showers and thunderstorms around mid-week, but that is a low confidence forecast. The main focus by mid week will be the hot temperatures with highs topping off in the low to mid 90s, some of the warmest air of the season. Further out, additional showers and thunderstorms will be in the forecast next weekend as another frontal system enters the area. && .NEAR TERM /Rest of Today/... Issued at 1010 AM EDT Mon Jul 18 2016 Radar mosaic at 10 am EDT shows large complex moving south across southern parts of central Indiana, and another line of thunderstorms across central Illinois moving southeast toward the area. Timing tool puts these storms into western and southwestern Indiana between noon and 1 pm EDT. Uncertainty exists with how much instability versus inhibition will be in place over Indiana given earlier and current showers and storms have worked the area over. Thus expect the storms over Illinois to weaken some as they move this way. Isolated severe not out of the question but widespread threat not expected. Also expect to see some scattered development as the upper wave moves through, so will keep at least chances for thunderstorms in across the area through the day, with the highest pops confined to the west and southwest this afternoon as the aforementioned line arrives. HRRR and RAP want to increase high temperatures for the afternoon into the upper 80s and lower 90s but given the convective activity and resultant cloud cover think this unlikely and left highs in the mid 80s alone. && .SHORT TERM /Tonight through Wednesday night/... Issued at 317 AM EDT Mon Jul 18 2016 Showers and thunderstorms will become confined to the southern third of the forecast area late tonight/tomorrow morning as cold front sinks farther south into Kentucky. The remaining two-thirds of central Indiana will be dry after daybreak tomorrow morning with rain completely out of central Indiana by tomorrow night. High pressure will continue to strengthen aloft through the end of the short term period. However, a weak surface frontal boundary and some perturbations in the upper flow could trigger a few showers and thunderstorms across parts of the forecast area on Wednesday, but that's a low confidence forecast. The main focus will be the warming trend commencing on Wednesday as some of the warmest temperatures of the season enter the region. Highs will top off in the low 90s on Wednesday and trended slightly above guidance with the southwest flow. && .LONG TERM (Thursday through Sunday)... Issued at 222 AM EDT Mon Jul 18 2016 The regional initialization will be used with high confidence for rain chances but lower confidence for temperatures. The main models mostly agree a series of weak fronts will maintain some chance for rain. Odds are against getting wet on any one day. The European Community Model brings in considerably warmer air from the nation's mid section than some other guidance. In some cases it is at least 5 degrees hotter. Using a blended forecast such as the one from region will reduce the potential for errors, but today's forecast could still be off by several degrees. && .AVIATION /Discussion for the 181500z IND TAFS/... VFR conditions are expected the next few hours as thunderstorm complex over southern Indiana departs. Rain cooled air across IND will allow for VFR conditions as daytime heating resumes. Convection over central Illinois may reach IND by 18z...and if convective temps in the middle 80s can be reached...additional development may occur. Not enough confidence for specific timing...however will mention VCTS for several hours this afternoon during peak heating hours. Any thunderstorm that may occur may produce brief MVFR/IFR conditions. Previous Discussion below (Discussion for 181200Z TAFs)... Issued at 650 AM EDT Mon Jul 18 2016 Thunderstorms will cause widespread IFR in heavy rain along with some gusty winds early in the period. The latest Rapid Refresh model indicates storms should diminish by late morning. More scattered storms could occur later today or tonight. Uncertainty is too great to justify their inclusion in the TAFs at this point. That is subject to change. Outside storms conditions will be mostly VFR. Fog may produce local IFR visibilities late tonight. Ceilings should be mostly around 35 hundred feet in the afternoon and at or above 10 thousand feet overnight. Winds should variable but mainly west less than 10 knots. && .IND Watches/Warnings/Advisories... NONE. && SYNOPSIS...TDUD NEAR TERM...CP SHORT TERM...TDUD LONG TERM....JK AVIATION...JK
Hazardous weather outlook, Jul 18, 4:45 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 445 AM EDT MON JUL 18 2016 INZ021-028>031-035>049-051>057-060>065-067>072-190845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 445 AM EDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: STRONG TO SEVERE THUNDERSTORMS. HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING...AND HEAVY RAIN. TIMING: BEST CHANCES FOR SEVERE WILL BE MAINLY THIS AFTERNOON AND EVENING. DISCUSSION: A COLD FRONT MOVING THROUGH AN UNSTABLE ATMOSPHERE WILL BRING THUNDERSTORM CHANCES TO THE AREA TODAY AND TONIGHT. SOME OF THE STORMS COULD BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN PORTIONS OF THE AREA THROUGH TUESDAY AFTERNOON. CLOUD TO GROUND LIGHTNING AND HEAVY RAIN ARE THREATS FROM ANY THUNDERSTORM. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY NIGHT AND THURSDAY...AND AGAIN FROM FRIDAY NIGHT THROUGH SUNDAY. DISCUSSION: A FRONT WILL MEANDER ACROSS THE AREA EARLY THIS WEEK PROVIDING CHANCES FOR THUNDERSTORMS. ANOTHER FRONTAL SYSTEM WILL BRING UNSETTLED WEATHER NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 18, 7:48 AM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
748 AM EDT MON JUL 18 2016
INZ061>063-068>072-181245-
JACKSON IN-DAVIESS IN-LAWRENCE IN-JENNINGS IN-MARTIN IN-GREENE IN-
BROWN IN-MONROE IN-
748 AM EDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWN...SOUTHERN
JENNINGS...SOUTHERN MONROE...GREENE...JACKSON...NORTHERN MARTIN...
NORTHEASTERN DAVIESS AND LAWRENCE COUNTIES UNTIL 845 AM EDT...
AT 746 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
MOVING INTO SOUTH CENTRAL INDIANA AT 30 MPH. MILES NORTHWEST OF
SALEM...OR 16 MILES SOUTHEAST OF BEDFORD...MO
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...SEYMOUR...BEDFORD...LINTON...BROWNSTOWN...BLOOMFIELD...
MITCHELL...LOOGOOTEE...CROTHERSVILLE...WORTHINGTON...ODON...
OOLITIC...LYONS...MEDORA...ELNORA...PLAINVILLE...SWITZ CITY...
NEWBERRY...CRANE AND FREETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3884 8715 3890 8710 3891 8715 3917 8714
3917 8680 3906 8608 3904 8608 3896 8548
3882 8565 3881 8579 3873 8587 3876 8591
3878 8620 3876 8628 3869 8631 3867 8716
TIME...MOT...LOC 1146Z 002DEG 49KT 3872 8624
JJKSpecial weather statement, Jul 18, 7:52 AM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
752 AM EDT MON JUL 18 2016
INZ061>063-068>072-181245-
JACKSON IN-DAVIESS IN-LAWRENCE IN-JENNINGS IN-MARTIN IN-GREENE IN-
BROWN IN-MONROE IN-
752 AM EDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWN...SOUTHERN
JENNINGS...SOUTHERN MONROE...GREENE...JACKSON...NORTHERN MARTIN...
NORTHEASTERN DAVIESS AND LAWRENCE COUNTIES UNTIL 845 AM EDT...
AT 746 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
MOVING INTO SOUTH CENTRAL INDIANA AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...SEYMOUR...BEDFORD...LINTON...BROWNSTOWN...BLOOMFIELD...
MITCHELL...LOOGOOTEE...CROTHERSVILLE...WORTHINGTON...ODON...
OOLITIC...LYONS...MEDORA...ELNORA...PLAINVILLE...SWITZ CITY...
NEWBERRY...CRANE AND FREETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3884 8715 3890 8710 3891 8715 3917 8714
3917 8680 3906 8608 3904 8608 3896 8548
3882 8565 3881 8579 3873 8587 3876 8591
3878 8620 3876 8628 3869 8631 3867 8716
TIME...MOT...LOC 1146Z 002DEG 49KT 3872 8624
JJKLocal storm report, Jul 18, 8:27 AM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
827 AM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 W LEBANON 40.05N 86.56W
07/18/2016 M2.74 INCH BOONE IN COCORAHS
24 HR TOTAL. STILL RAINING.
0700 AM HEAVY RAIN 4 N LEBANON 40.11N 86.47W
07/18/2016 M2.69 INCH BOONE IN COCORAHS
24 HR TOTAL. STILL RAINING.
0700 AM HEAVY RAIN 5 NNE LEBANON 40.11N 86.44W
07/18/2016 M2.39 INCH BOONE IN COCORAHS
24 HR TOTAL. STILL RAINING.
0700 AM HEAVY RAIN 9 S INDIANAPOLIS 39.65N 86.15W
07/18/2016 M2.60 INCH MARION IN COCORAHS
24 HR TOTAL. STILL RAINING.
0700 AM HEAVY RAIN 2 NE LAFAYETTE 40.43N 86.84W
07/18/2016 M2.46 INCH TIPPECANOE IN COCORAHS
24 HR TOTAL.
0740 AM HEAVY RAIN 1 ESE LEBANON 40.05N 86.47W
07/18/2016 M2.43 INCH BOONE IN COCORAHS
24 HR TOTAL. STILL RAINING.
0800 AM HEAVY RAIN 6 SSW SPEEDWAY 39.71N 86.29W
07/18/2016 M2.35 INCH MARION IN COCORAHS
24 HR TOTAL. STILL RAINING.
&&
MRDLocal storm report, Jul 18, 8:33 AM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
833 AM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HEAVY RAIN 3 SW THORNTOWN 40.09N 86.66W
07/18/2016 M2.14 INCH BOONE IN COCORAHS
24 HR TOTAL. STILL RAINING.
0700 AM HEAVY RAIN 4 NNW ATTICA 40.34N 87.28W
07/18/2016 M2.18 INCH WARREN IN COCORAHS
24 HR TOTAL.
0700 AM HEAVY RAIN 5 SW GREENWOOD 39.57N 86.17W
07/18/2016 M1.99 INCH JOHNSON IN COCORAHS
24 HR TOTAL. STILL RAINING.
0700 AM HEAVY RAIN 2 NNW AVON 39.78N 86.40W
07/18/2016 M2.12 INCH HENDRICKS IN COCORAHS
24 HR TOTAL. STILL RAINING.
0700 AM HEAVY RAIN 2 S LAFAYETTE 40.38N 86.87W
07/18/2016 M2.26 INCH TIPPECANOE IN COCORAHS
24 HR TOTAL.
0800 AM HEAVY RAIN 6 S INDIANAPOLIS 39.69N 86.15W
07/18/2016 M2.02 INCH MARION IN COCORAHS
24 HR TOTAL. STILL RAINING.
&&
MRDLocal storm report, Jul 18, 8:37 AM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
837 AM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 SW LAFAYETTE 40.41N 86.94W
07/18/2016 M2.36 INCH TIPPECANOE IN ASOS
0700 AM HEAVY RAIN 7 SW INDIANAPOLIS 39.72N 86.29W
07/18/2016 M2.61 INCH MARION IN ASOS
0700 AM HEAVY RAIN 7 W INDIANAPOLIS 39.83N 86.29W
07/18/2016 M2.26 INCH MARION IN ASOS
&&
MRDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:17 AM EDT | Flash Flood Warning | IND | Carroll, Howard | 4 hr |
| Jul 18, 4:00 AM EDT | Special Weather Statement | IND | Boone, Clinton, Hamilton, Tipton | 90 min |
| Jul 18, 4:14 AM EDT | Areal Flood Warning | IND | Tippecanoe | 3 hr |
| Jul 18, 4:36 AM EDT | Special Weather Statement | IND | Hendricks, Marion | 54 min |
| Jul 18, 5:14 AM EDT | Areal Flood Warning | IND | Fountain, Vermillion, Warren | 6 hr |
| Jul 18, 5:23 AM EDT | Special Weather Statement | IND | Hendricks, Johnson, Morgan, Rush, Shelby | 52 min |
| Jul 18, 5:46 AM EDT | Areal Flood Warning | IND | Montgomery | 12 hr |
| Jul 18, 6:25 AM EDT | Areal Flood Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Marion and 2 more | 6 hr |
| Jul 18, 6:35 AM EDT | Areal Flood Warning | IND | Clay, Fountain, Parke, Putnam, Vermillion, Vigo | 12 hr |
| Jul 18, 7:36 AM EDT | Areal Flood Advisory | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 4 more | 4 hr |
| Jul 18, 7:48 AM EDT | Special Weather Statement | IND | Daviess, Greene, Jackson, Lawrence, Martin | 57 min |
| Jul 18, 7:52 AM EDT | Special Weather Statement | IND | Daviess, Greene, Jackson, Lawrence, Martin | 53 min |
| Jul 18, 12:00 PM EDT | Special Weather Statement | IND | Clay, Parke, Vermillion, Vigo | 45 min |
| Jul 18, 12:07 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Vigo | 23 min |
| Jul 18, 12:27 PM EDT | Areal Flood Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Marion and 2 more | 3 hr |
| Jul 18, 12:41 PM EDT | Special Weather Statement | IND | Owen, Parke, Putnam | 49 min |
Nearby
River Flood Warnings in Indiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.